Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: minocycline...the other side of the coin rovers95

Posted by SLS on September 11, 2012, at 21:18:40

In reply to minocycline...the other side of the coin, posted by rovers95 on September 8, 2012, at 16:51:32

I don't think the uncomfortable activating effects of minocyclne are the result of a Jarisch-Herxheimer reaction. Your experience doesn't fit the symptom profile. Actually, the Herxheimer reaction might be mitigated by the ability of minocycline to suppress inflammatory reactions in the brain. "Die-off" and toxin release might not even occur. It is more likely to be due to inflammation. Studies of the J-H reaction yield conflicting results. The reaction is real, the proposed "die off" mechanism may not be. I am still undecided as to what to believe.

You very likely started at too high a dosage. It is essential to understand minocycline as a drug that does things in the brain that are unrelated to its antibiotic properties. You might have to start at 25 mg/day and work up to 200 mg/day if necessary. Interestingly, when I increased from 100 mg/day to 200 mg/day, I felt mildly more depressed but with improved cognition. Within a few days, the mild worsening converted to a significant improvement. J-H reaction? I can't be sure.

Regardless of the BS I wrote above - J-H reaction or not - I think it makes sense to give minocycline another chance and restart it at 25 mg/day. Either explanation suggests that the negative effects will pass quickly. You will most likely need to titrate the dosage from there. If you feel only partially improved after three or four weeks at 100 - 200 mg/day, I would then consider adding Lamictal first and then desipramine or nortriptyline along with it. Wellbutrin might be a good choice if you have already shown a positive response to it.

If you find minocycline intolerable at 25 mg/day for more than a few days, I would probably stop taking it.


- Scott


Some see things as they are and ask why.
I dream of things that never were and ask why not.

- George Bernard Shaw

 

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:SLS thread:1025155
URL: http://www.dr-bob.org/babble/20120830/msgs/1025442.html